Alert archive / Indiana / Frost Advisories in 2013
Frost Advisory 4, NWS Indianapolis, IN
NWS Indianapolis, IN issued this frost advisory at May 12, 2013, 2:27 PM EDT for 39 counties in Indiana. It took effect at May 13, 2013, 3:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 12, 2013, 2:27 PM EDT (18:27 UTC)
- In effect from
- May 13, 2013, 3:00 AM EDT
- Expired
- May 13, 2013, 8:47 AM EDT
- In force
- 6 hr
- Issued by
- NWS Indianapolis, IN
All 39 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1820 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
586 WWUS73 KIND 121827 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 227 PM EDT SUN MAY 12 2013 ...FROST LIKELY TONIGHT... .AS COOL HIGH PRESSURE MOVES ACROSS THE AREA...LIGHT WINDS AND CLEAR SKIES WILL COMBINE TO ALLOW TEMPERATURES TO SINK INTO THE MID 30S ACROSS CENTRAL INDIANA. THIS WILL ALLOW AT LEAST PATCHY FROST TO FORM ACROSS THE AREA. INZ021-028>031-035>049-051>057-060>065-067>072-130230- /O.NEW.KIND.FR.Y.0004.130513T0700Z-130513T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 227 PM EDT SUN MAY 12 2013 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT MONDAY. * TEMPERATURE: LOWS OF 33 TO 37 DEGREES. * IMPACTS: SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF LEFT EXPOSED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
642 WWUS73 KIND 130136 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 936 PM EDT SUN MAY 12 2013 ...FROST LIKELY TONIGHT... .AS COOL HIGH PRESSURE MOVES ACROSS THE AREA...LIGHT WINDS AND CLEAR SKIES WILL COMBINE TO ALLOW TEMPERATURES TO SINK INTO THE MID 30S ACROSS CENTRAL INDIANA. THIS WILL ALLOW AT LEAST PATCHY FROST TO FORM ACROSS THE AREA. INZ021-028>031-035>049-051>057-060>065-067>072-130945- /O.CON.KIND.FR.Y.0004.130513T0700Z-130513T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 936 PM EDT SUN MAY 12 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT MONDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT MONDAY. * TEMPERATURE: LOWS OF 33 TO 37 DEGREES. * IMPACTS: SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF LEFT EXPOSED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
256 WWUS73 KIND 130819 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 419 AM EDT MON MAY 13 2013 ...PATCHY FROST POSSIBLE EARLY THIS MORNING... INZ021-028>031-035>049-051>057-060>065-067>072-131300- /O.CON.KIND.FR.Y.0004.000000T0000Z-130513T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 419 AM EDT MON MAY 13 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURE: LOWS OF 35 TO 38 DEGREES. * IMPACTS: SENSITIVE PLANTS MAY BE DAMAGED IF LEFT EXPOSED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED IF LEFT UNCOVERED. && $$ JH
743 WWUS73 KIND 131247 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 847 AM EDT MON MAY 13 2013 ...FROST ADVISORY IS CANCELLED... INZ021-028>031-035>049-051>057-060>065-067>072-131400- /O.CAN.KIND.FR.Y.0004.000000T0000Z-130513T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 847 AM EDT MON MAY 13 2013 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE FROST ADVISORY. TEMPERATURES HAVE RISEN TO OVER 40 DEGREES. FROST FORMATION IS NO LONGER EXPECTED. $$ PUMA
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this frost advisory went out at May 12, 1:53 PM EDT, 34 minutes earlier.
Area forecast discussion, May 12, 1:53 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 153 PM EDT SUN MAY 12 2013 .UPDATE... THE LONG TERM SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 355 AM EDT SUN MAY 12 2013 A STRONG UPPER TROUGH OVER THE GREAT LAKES AND AN UPPER RIDGE OVER THE ROCKIES WILL PROGRESS TO THE EAST NEXT FEW DAYS. BY THE EXTENDED PERIOD THE UPPER FLOW WILL BECOME MORE ZONAL WITH SEVERAL UPPER DISTURBANCES MOVING ACROSS OUR REGION. A COLD FRONT WILL MOVE INTO AN STALL ACROSS OUR REGION BY THURSDAY. && .NEAR TERM /TODAY/... ISSUED AT 355 AM EDT SUN MAY 12 2013 A STRONG UPPER TROUGH OVER THE GREAT LAKES WILL ALLOW UNSEASONABLY COOL AIR TO SPILL ACROSS OUR REGION TODAY. THERE WILL BE STRONG COLD ADVECTION AND 850 MB TEMPERATURES WILL DROP TO ABOUT -3 DEGREES CELSIUS ACROSS OUR NORTHEAST LATER TODAY. SATELLITE SHOWS CLEAR SKIES CURRENTLY ACROSS OUR REGION. HOWEVER MODEL SOUNDINGS AND CU RULE INDICATE SCATTERED CU ACROSS NORTH AND NORTHEAST SECTIONS THIS AFTERNOON...WHILE LITTLE OR NO CLOUDS OCCUR ACROSS OUR SOUTHWEST. NORTHWEST WINDS WILL BE AROUND 15 KNOTS LATER TODAY WITH GUSTS OF 20 TO 25 KNOTS. A MOS BLEND ON TEMPERATURES SEEM REASONABLE MOST AREAS. && .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... ISSUED AT 355 AM EDT SUN MAY 12 2013 MAIN FOCUS WILL BE ON TEMPERATURES THROUGH THE PERIOD AND POSSIBILITY OF FROST AND WHETHER TO ISSUE ANY FROST HEADLINES AT THIS TIME. HIGH PRESSURE OVER THE PLAINS WILL BUILD INTO THE OHIO VALLEY BY MONDAY MORNING. WINDS WILL BECOME LIGHT AND CLEAR SKIES WILL ALLOW FOR STRONG RADIATIONAL COOLING LATE TONIGHT. EXPECT LOW TEMPERATURES IN THE MID 30S NORTH AND EAST AND MID TO UPPER 30S ELSEWHERE. COLDER AREAS MAY SEE LIGHT FROST. BUT LOW TEMPERATURES SHOULD BE ABOVE FREEZING ALL AREAS. THIS SHOULD BE A MARGINAL FROST SITUATION AND WILL GO WITH A SPECIAL WEATHER STATEMENT AT THIS TIME. FOR NOW...I DECIDED NOT TO LOCK IN THE NEXT SHIFT WITH MARGINAL HEADLINES. THE HIGH PRESSURE AREA WILL MOVE ON TO THE EAST AND SOME WARM ADVECTION WILL START LATE MONDAY AND INCREASE BY TUESDAY. MODELS HAVE TRENDED A LITTLE WARMER MONDAY AND THIS SEEMS REASONABLE AS THERE WILL BE FULL SUNSHINE UNTIL VERY LATE MONDAY. STRONG WARM ADVECTION WILL OCCUR MONDAY NIGHT AND TUESDAY. MODELS INDICATE STRONG ISENTROPIC LIFT ESPECIALLY MONDAY NIGHT. MODEL SOUNDINGS INDICATE LOTS OF MID CLOUDS ARE POSSIBLE. WITH A DRY AIRMASS AT LOW LEVELS WILL NOT MENTION ANY SPRINKLES. HOWEVER I WOULD NOT BE SURPRISED OF SOME VIRGA. MUCH WARMER TEMPERATURES WILL BE THE RULE TUESDAY AND TUESDAY NIGHT. MODEL SOUNDINGS INDICATE LESS MID CLOUDS TUESDAY AND TUESDAY NIGHT AS STRONGEST ISENTROPIC LIFT MOVES ON TO THE EAST. IN MOST CASES MADE ONLY MINOR CHANGES TO MOS BLEND ON TEMPERATURES. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY NIGHT/... ISSUED AT 152 PM EDT SUN MAY 12 2013 A VERY ACTIVE AND UNSETTLED PERIOD CHARACTERIZES THE LONG TERM AS A SERIES OF UPPER DISTURBANCES WILL MOVE THROUGH THE AREA WHILE A FRONT ARRIVES AND STALLS OUT. THIS FEATURE WILL BRING CHANCES FOR SHOWERS AND THUNDERSTORMS FOR EACH DAY DURING THE PERIOD. ALLBLEND SEEMS TO CAPTURE THIS ACTIVE PERIOD VERY WELL...SO OVERALL DID NOT DEVIATE TOO FAR FROM THIS GUIDANCE. TEMPERATURES LOOK WARMER THAN NORMAL UPPER 70S TO AROUND 80. && .AVIATION /DISCUSSION FOR 121800Z TAF ISSUANCE/... ISSUED AT 1224 PM EDT SUN MAY 12 2013 VFR THROUGH THE PERIOD. CU WILL CONTINUE TO DEVELOP AROUND 5K FT AND WILL GUSTS IN THE 20 TO 25 KT RANGE...THEN ABATE AROUND 00Z. CLEAR SKIES TONIGHT AND LIGHT WINDS. WINDS PICK BACK UP BUT REMAIN LIGHT AROUND 15Z MONDAY. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...JH NEAR TERM...JH SHORT TERM...JH LONG TERM....SMF AVIATION...SMF
Hazardous weather outlook, May 12, 5:12 AM EDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 512 AM EDT SUN MAY 12 2013 INZ043-044-051-060-067-131000- VERMILLION-PARKE-VIGO-SULLIVAN-KNOX- 512 AM EDT SUN MAY 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: RIVER FLOODING ALONG PORTIONS OF THE WABASH RIVER. PATCHY FROST IS POSSIBLE LATE TONIGHT IN COLDER LOCATIONS. HAZARDS: FLOODING OF AGRICULTURAL LAND AND SOME COUNTY ROADS NEAR THE WABASH RIVER. PATCHY FROST IN COLDER LOCATIONS. TIMING: FLOODING IS ON GOING. LATE TONIGHT FOR THE PATCHY FROST. DISCUSSION: AN UPPER TROUGH OVER THE GREAT LAKES WILL PRODUCE A VERY COOL NORTHWEST FLOW TODAY. WINDS WILL BECOME LIGHT TONIGHT AS HIGH PRESSURE OVER THE GREAT PLAINS BUILD INTO THE OHIO VALLEY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. OUTLOOK: RIVER FLOODING ALONG PORTIONS OF THE WABASH RIVER MAY CONTINUE UNTIL AROUND WEDNESDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE LATE WEDNESDAY THROUGH SATURDAY. IT IS TOO EARLY TO TELL WHETHER ANY OF THESE WILL BECOME SEVERE. DISCUSSION: HIGH PRESSURE WILL MOVE ON TO THE EAST AND TEMPERATURES WILL BECOME MUCH WARMER BY TUESDAY. A COLD FRONT WILL MOVE INTO OUR REGION BY THURSDAY AND THEN BECOME STATIONARY THROUGH SATURDAY. A COUPLE OF WEATHER DISTURBANCES MOVING ALONG THIS FRONT WILL PRODUCE A CHANCE OF SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-028>031-035>042-045>049-052>057-061>065-068>072-131000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS- MARION-HANCOCK-HENRY-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-GREENE- MONROE-BROWN-BARTHOLOMEW-DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON- JENNINGS- 512 AM EDT SUN MAY 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: AREAS OF FROST IS POSSIBLE LATE TONIGHT IN COLDER LOCATIONS. HAZARDS: FROST. TIMING: LATE TONIGHT. DISCUSSION: AN UPPER TROUGH OVER THE GREAT LAKES WILL PRODUCE A VERY COOL NORTHWEST FLOW TODAY. WINDS WILL BECOME LIGHT TONIGHT AS HIGH PRESSURE OVER THE GREAT PLAINS BUILD INTO THE OHIO VALLEY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. OUTLOOK: SCATTERED THUNDERSTORMS ARE POSSIBLE LATE WEDNESDAY THROUGH SATURDAY. IT IS TOO EARLY TO TELL WHETHER ANY OF THESE WILL BECOME SEVERE. DISCUSSION: HIGH PRESSURE WILL MOVE ON TO THE EAST AND TEMPERATURES WILL BECOME MUCH WARMER BY TUESDAY. A COLD FRONT WILL MOVE INTO OUR REGION BY THURSDAY AND THEN BECOME STATIONARY THROUGH SATURDAY. A COUPLE OF WEATHER DISTURBANCES MOVING ALONG THIS FRONT WILL PRODUCE A CHANCE OF SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JH
Nearby
Frost Advisories in Indiana, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.